Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 197, NWS Jackson, MS

April 1, 2000Concordia Parish, Tensas Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Apr 1, 2000, 2:40 PM CST for Concordia Parish, Tensas Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2000, 2:40 PM CST (20:40 UTC)
Expired
Apr 1, 2000, 3:15 PM CST
In force
35 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Concordia Parish, LA, Tensas Parish, LA

The radar

The Ft Polk radar (KPOE), 154 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

926 
WUUS54 KJAN 012042
SVRJAN
LAC029-107-012115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CST SAT APR 1 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CONCORDIA PARISH IN NORTHEAST LOUISIANA
  TENSAS PARISH IN NORTHEAST LOUISIANA
  
* UNTIL 315 PM CST

* AT 240 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES WEST OF CLAYTON...OR ABOUT 6 MILES     
  NORTH OF FERRIDAY...MOVING NORTHEAST AT 55 MPH. THIS STORM WILL    
  MOVE ALONG HIGHWAY 65 BETWEEN CLAYTON AND WATER PROOF.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR ST. JOSEPH AT 305 PM CST

LARGE HAIL...STRONG WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH 
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM 
PASSES.

64

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 11:35 AM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Apr 1, 11:35 AM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1135 AM CST SAT APR 1 2000

IMPRESSIVE CLUSTER OF THUNDERSTORMS DEVELOPING BETWEEN KSHV AND KESF
DURING THE PAST HOUR. ALSO...LIGHT RAIN REPORTED AT KMCB WITH A LONE
LIGHTNING STRIKE JUST TO THE SOUTH. WILL UPDATE ZONES TO ADD THUNDER
TO WESTERN ZONES AND PERHAPS BEEF UP POPS A TAD...AND TO ADD SLIGHT
CHANCE POPS AND THUNDER TO SOUTHEAST ZONES DOWNSTREAM FROM KMCB. NO
OTHER CHANGES AT THIS TIME AS TEMPS AND WINDS SEEM TO BE IN LINE.

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.
06

In the hours before

Special weather statement, Apr 1, 10:00 AM CST, 4 hours 40 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
020300-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1000 AM CST SAT APR 1 2000

A STALLING COLD FRONT WILL APPROACH SOUTHEAST ARKANSAS AND NORTHWEST
MISSISSIPPI TONIGHT. AT THE SAME TIME SEVERAL UPPER LEVEL
DISTURBANCES WILL MOVE OUT OF TEXAS ACROSS THE DELTA REGIONS
OF ARKANSAS...LOUISIANA AND MISSISSIPPI. STRONG WINDS ALOFT
WILL AID IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS LATE THIS
AFTERNOON AND TONIGHT. WITH CURRENT AND ANTICIPATED CONDITIONS...THE
STORMS SHOULD NOT REACH SEVERE LIMITS. HOWEVER...DELTA COUNTIES AND
PARISHES COULD EXPERIENCE LOCALLY HEAVY RAINFALL TONIGHT.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.

FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/JAN

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.